MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; COMPUTER ASSISTED SURGERY SYSTEM

ORTHALIGN, INC. ORTHALIGN PLUS; COMPUTER ASSISTED SURGERY SYSTEM
Model Number 403185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The retained pin fragment was not removed from the patient.The other fragment was discarded and not returned.No further investigation was possible on this part, but the device history records and samples from the same lot of pins were reviewed.No issues or discrepancies were found in the manufacturing records or samples from the lot.(p/n: 403185, l/n: 16012101 dm).Note: the navigation system name is orthalign plus.The pin part number 403185 is part of the reusable instrument set in the system.
 
Event or Problem Description
At the completion of a navigated tha case, a fixation pin broke during removal.The pin broke near the surface of the iliac crest, and separated into 2 fragments.The proximal fragment was removed and discarded.The distal section of the pin was retained in the patient's iliac wing.

Brand Name
ORTHALIGN PLUS
Common Device Name
COMPUTER ASSISTED SURGERY SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia, ste 500
aliso viejo CA 92656
MDR Report Key6004057
Report Number3007521480-2016-00004
Device Sequence Number794336
Product Code OLO
UDI-Device Identifier00858704006725
UDI-Public00858704006725
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number403185
Device Catalogue Number403185
Device Lot Number16012101DM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2016
Initial Report FDA Received Date10/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight66